Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Persistent Grade 1 Increase in SGPT
Jun 1, 2013

Dear Doctor,

I have had a persistent increase in SGPT level at 53 U/L (normal 0-41) at 1 and 6 months after the start of Atripla but with normal SGOT, Alk. Phos and GGT. I do not drink and tried to limit the use of other medications, including Tylenol and never Ibuprofen. My virus was fully suppressed from month 1 and CD4 is currently around 490@22%. My lipid profiles are a bit out of range too with too high Triglyceride, too high cholesterol, too high LDL but also very good HDL. They are bad but not to the point where lipid-lowering medications are indicated.

How critical is it if my increased SGPT level continues to persist? What can one do to improve the level, short of changing the regimen (I have been unusually sensitive to many other regimens including all PI-based, Isentress and Abacavir such that I cannot be put on them due severe reactions/side effects). My ID doctor suggests a 3-6 month follow up to monitor the level but is this something I should be heavily concerned? Any suggestions please? Thanks so much.

Response from Dr. Holodniy

I would not be concerned with a mild increase in this enzyme level. This is very common with HIV medications in general. It is prudent to get follow-up testing to see if there are any significant further increases.



Previous
Positive viral load but equivocal antibody results
Next
switch back to atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement